Mirena and Seizures
Here is more interesting information regarding the Mirena IUD. I developed seizures while I had it in me. I still don't have any solid answers but came across this. Seizures can be caused from a B6 deficiency. Below is a information I found about B6 and Mirena.
In women, potential causes for Vitamin B6 deficiency is use of oral contraceptives and other medications containing estro-progestational hormones (such as those prescribed as part of Hormone Replacement Therapy). Other contraceptive medications that may cause Vitamin B6 deficiency include: the patch (Ortho Evra), vaginal ring (Nuvaring), hormonal IUD (Mirena) and shot (Depo Provera). Specifically, habitual use of estro-progestational hormones inhibit absorption of Vitamin B6 (due to a disturbance of tryptophan metabolism), necessitating a larger daily doseage of B6 into the bloodstream.
Signs of a Vitamin B6 deficiency include: depression, anxiety, loss of libido, insomnia, water retention, inability to process glucose (weight loss/gain).
Physicians are now beginning to recommend routine Vitamin B6 administration during hormonal contraception/medication. The use of the tuberculostatic medication isoniazid also causes a Vitamin B6 deficiency, and for this reason, it is recommended to supplement with Vitamin B6 when using these drugs.
Hope this information helps some of you.